Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 61, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 7, 2012, 9:44 PM CDT. It took effect at Oct 8, 2012, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 9:44 PM CDT (02:44 UTC)
- In effect from
- Oct 8, 2012, 7:00 AM CDT
- Expired
- Oct 8, 2012, 4:32 AM CDT
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
363 WHUS73 KGRB 080244 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 944 PM CDT SUN OCT 7 2012 ...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES EXPECTED MONDAY INTO TUESDAY... .A STRONG LOW PRESSURE SYSTEM TRACKING FROM NORTHERN NORTH DAKOTA INTO ONTARIO WILL CAUSE STRONG SOUTH TO SOUTHWEST WINDS TO DEVELOP ON MONDAY AND TUESDAY. GALE FORCE GUSTS ARE EXPECTED MONDAY AFTERNOON AND MONDAY NIGHT ON LAKE MICHIGAN. LMZ541>543-081045- /O.CON.KGRB.GL.W.0017.121008T1200Z-121009T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 944 PM CDT SUN OCT 7 2012 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT TUESDAY... * SUSTAINED SOUTH TO SOUTHWEST TO 30 KTS...WITH GUSTS TO AROUND 40 KTS...CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON AND MONDAY NIGHT. * WAVES WILL BUILD TO 8 TO 12 FEET BY MONDAY EVENING. HIGH WAVES WILL CONTINUE THROUGH TUESDAY...THEN SLOWLY SUBSIDE TUESDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEED ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ521-522-081045- /O.NEW.KGRB.SC.Y.0061.121008T1200Z-121009T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 944 PM CDT SUN OCT 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 7 AM CDT TUESDAY. * SUSTAINED SOUTH TO SOUTHWEST TO 30 KTS...WITH GUSTS TO 35 KTS...CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON AND MONDAY NIGHT. * WAVES WILL BUILD TO 4 TO 7 FEET MONDAY AFTERNOON. HIGH WAVES WILL CONTINUE MONDAY NIGHT...THEN SLOWLY SUBSIDE TUESDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
1 follow-up statement
921 WHUS73 KGRB 080932 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 432 AM CDT MON OCT 8 2012 ...STRONG SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES EXPECTED TODAY INTO TONIGHT... .A STRONG LOW PRESSURE SYSTEM TRACKING FROM NORTHERN NORTH DAKOTA INTO ONTARIO WILL CAUSE STRONG SOUTH TO SOUTHWEST WINDS TO INCREASE TODAY AND TONIGHT. GALE FORCE GUSTS TO 40 TO 45 KTS ARE LIKELY LATE THIS AFTERNOON AND TONIGHT. LMZ521-522-081745- /O.UPG.KGRB.SC.Y.0061.121008T1200Z-121009T1200Z/ /O.EXA.KGRB.GL.W.0017.121008T1200Z-121009T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 432 AM CDT MON OCT 8 2012 ...GALE WARNING IN EFFECT UNTIL 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 KTS TODAY...WITH GALE FORCE GUSTS TO 40 KTS EXPECTED LATE THIS AFTERNOON INTO TONIGHT. THE GALE FORCE WINDS SHOULD SUBSIDE BY TUESDAY MORNING. * WAVES WILL BUILD TO 5 TO 8 FEET BY MONDAY EVENING. THE HIGH WAVES WILL SLOWLY SUBSIDE LATE TONIGHT INTO TUESDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ541>543-081745- /O.CON.KGRB.GL.W.0017.121008T1200Z-121009T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 432 AM CDT MON OCT 8 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 30 KTS TODAY...WITH GALE FORCE GUSTS TO 45 KTS EXPECTED LATE THIS AFTERNOON INTO TONIGHT. THE GALE FORCE WINDS SHOULD SUBSIDE BY TUESDAY MORNING. * WAVES WILL BUILD TO 10 TO 14 FEET BY MONDAY EVENING. THE HIGH WAVES WILL SLOWLY SUBSIDE ON TUESDAY. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TSK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 8:32 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Oct 7, 8:32 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 832 PM CDT SUN OCT 7 2012 .UPDATE...TEMPS TRACKING PRETTY WELL WITH THE FORECAST HOURLY TEMPERATURE GRIDS...EXCEPT OVER THE CLIMATOLOGICAL COLD SPOTS IN THE NORTH WHERE WINDS HAVE TOTALLY DECOUPLED AND TEMPERATURES HAVE ALREADY ZOOMED DOWN BELOW FREEZING. SURFACE PRESSURE GRADIENT WL CONTINUE TO TIGHTEN OVERNIGHT. FOR THE MOST PART...THAT SHOULD KEEP SOME WIND STIRRING AT MOST LOCATIONS. BUT WITH VERY DRY AIR ACROSS THE AREA AND GENERALLY CLEAR SKIES...EVEN AN HOUR OR TWO WITHOUT WIND WILL ALLOW TEMPS TO DROP BELOW FREEZING ANYWHERE IN THE FCST AREA OTHER THAN ALONG THE IMMEDIATE SHORELINE OF THE LAKE AND BAY. SO SOME SITES IN E-C WI WL PROBABLY HAVE A FREEZE OVERNIGHT. BUT GIVEN THAT WE/RE AT THE END OF THE GROWING SEASON AND IT/S NOW PRETTY LATE INTO THE EVENING...WL FOREGO ISSUING ANY HEADLINES FOR THE POTENTIAL FREEZE. WL TWEAK OVERNIGHT MINS AFTER THE 02Z HOURLY OBSERVATIONS ARRIVE...AND HAVE UPDATED PRODUCT SUITE OUT SHORTLY THEREAFTER. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 603 PM CDT SUN OCT 7 2012... SHORT TERM...TNGT AND MON. MAIN FCST CONCERNS TO BE ON TEMPS AND POSSIBLE HEADLINES TNGT AND THEN THE STRENGTH OF THE WINDS/LEADING EDGE OF PCPN ON MON. THE 19Z MSAS SFC ANALYSIS SHOWED A VERY WEAK RDG OF HI PRES OVER WI WHICH HAD CLEARED OUT MOST OF THE CLOUD COVER. THE NXT SYSTEM TO AFFECT NE WI IS STILL OVER ALBERTA/SASKATCHEWAN...BUT IS QUICKLY DROPPING SEWD TOWARD THE NRN ROCKIES. AS THE HI PRES HEADS TOWARD THE OHIO RIVER VALLEY TNGT...RETURN FLOW SETS UP OVER WI WITH THE ONSET OF WAA. FARTHER WEST...MDLS BRING A FAST MOVING CLIPPER AREA OF LOW PRES INTO THE NRN PLAINS BY 12Z MON. PRES GRADIENT STEADILY TIGHTENS THRU THE NGT WITH 925 MB REACHING 25-35 KTS. WHILE THESE WINDS WL NOT BE ABLE TO MIX DOWN TO THE SFC...THEY WL PROVIDE ENUF MIXING TO PREVENT TEMPS FROM FREE-FALLING DESPITE THE LOW DEW PTS. AFTER MUCH CONSTERNATION...HAVE DECIDED TO HOLD OFF ON ANY FROST/FREEZE HEADLINES DUE TO THE FACT THAT FROST MAY BE HARD TO COME BY WITH THE DRY AIR IN PLACE. LOW TEMPERATURES TO GENERALLY END UP IN THE UPR 20S TO LWR 30S (WARMER LAKESIDE). THIS CLIPPER LOW IS FCST TO TURN MORE TO AN EASTERLY TRACK ACROSS NRN MN AND DRAG A CDFNT THRU THE UPR MS VALLEY ON MON. ATMOSPHERE AHEAD OF THIS SYSTEM IS INITIALLY VERY DRY AND WITH THE UPR SUPPORT (IN THE FORM OF A BROAD UPR TROF) TRAILING THE CDFNT...BULK OF ANY PCPN WOULD BE AROUND THE FRONTAL BOUNDARY. THAT BEING SAID...THE ISENTROPIC LIFT AHEAD OF THE FRONT MAY BE STRONG ENUF TO GENERATE A FEW SHOWERS ACROSS NW/N-CNTRL WI MON AFTERNOON. A MILDER DAY CAN BE EXPECTED ACROSS NE WI EVEN AS THE CLOUDS BEGIN TO THICKEN. LOOK FOR MAX TEMPS TO RANGE FROM THE MID 50S N-CNTRL TO AROUND 60 DEGS ACROSS CNTRL/E-CNTRL WI. LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. BROAD UPPER LEVEL TROUGH WILL REMAIN LOCKED OVER THE NORTHERN HALF OF THE COUNTRY THIS WEEK FOLLOWED BY A WETTER PATTERN THIS WEEKEND. A COUPLE OF CLIPPER SYSTEMS WILL DROP INTO THE GREAT LAKES REGION THIS WEEK TO PROVIDE COOLER TEMPERATURES AND BLUSTERY CONDITIONS. MODEL TRENDS INDICATE A BIT MORE PCPN WITH THE FIRST CLIPPER AND DRIER FOR THE SECOND. ONGOING FIRST CLIPPER SYSTEM WITH GUSTY WINDS WILL CONTINUE MONDAY NIGHT INTO TUESDAY. STRONGEST PERIOD OF WINDS MAY CONTINUE INTO MONDAY EVENING DURING THE WAA. MODELS GRADUALLY GENERATE MORE PCPN ALONG THE COLD FRONT LATER TUESDAY INTO TUESDAY EVENING OVER THE SOUTHEAST HALF OF THE STATE AS THE UPPER SHORT WAVE TROUGH PIVOTS OVER. VERY COLD AIR WITH H5 TEMPS OF -30 C WILL PRODUCE A SLIGHTLY MORE UNSTABLE AIR MASS ALONG THE COLD FRONT DURING PASSAGE OVER THE SOUTHEAST HALF OF WISCONSIN. ANTICIPATE A SHARP CUTOFF OF THE PCPN TUESDAY NIGHT WITH THE TROUGH AXIS AND COLD FRONT PASSAGE. EXPECT MORE CLOUDS TO LINGER INTO WEDNESDAY...OR AT LEAST THE AFTERNOON HOURS DUE TO THE COLD AIR MASS IN PLACE FOLLOWED BY A QUICK WAA RETURN LATER WEDNESDAY INTO THURSDAY. THE SECOND CLIPPER SYSTEM FOR THURSDAY APPEARS MORE NORTH AND DRIER...ANY PCPN CHC WILL LIKELY BE CONFINED TO THE NORTH. COLDER AIR ON NORTHWEST WINDS POURING INTO THE STATE THURSDAY INTO THURSDAY NIGHT WILL PROVIDE SOME MIX POTENTIAL TO THE NORTH. MEDIUM RANGE MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH LATCHING ONTO A MUCH NEEDED RAIN EVENT FOR NEXT WEEKEND. DEVELOPING BAROCLINIC ZONE WITH WAA FROM THE SOUTH AS A SOUTHWEST STATES SYSTEM TRACKS TOWARD THE STATE. A BETTER MOISTURE SOURCE FROM THE SOUTH WITH THE DEVELOPING DYNAMICS PROVIDES THE POTENTIAL FOR A GOOD SOAKING RAIN. MARINE...A STRONG AREA OF LOW PRESSURE IS FCST TO MOVE ACROSS NRN MN ON MON AND INTO EXTREME SRN ONTARIO MON NGT. INCREASING SOUTH WINDS AHEAD OF AN EASTWARD MOVING CDFNT WL REACH SMALL CRAFT CRITERIA IN THE BAY AND GALE FORCE IN THE NEARSHORE WATERS OF LK MI MON INTO MON NGT. && .AVIATION...FOR 00Z TAF ISSUANCE. MAIN ISSUE WL BE LLWS...WHICH WL DEVELOP DURING THE EVENING AS FLOW JUST ABV THE SFC STRENGTHENS FM THE SW. OTHERWISE...VFR CONDITIONS EXPECTED...THOUGH IT WL BE WINDY TOMORROW. SKOWRONSKI && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 7, 3:10 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 310 PM CDT SUN OCT 7 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 310 PM CDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY WINDY CONDITIONS WILL DEVELOP MONDAY AND CONTINUE INTO MONDAY NIGHT WITH SOUTH WINDS GUSTING UP TO 35 MPH AT TIMES. THE FIRE DANGER WILL ALSO INCREASE MONDAY AFTERNOON AS MINIMUM RELATIVE HUMIDITY FALLS INTO THE 25 TO 30 PERCENT RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-082015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 310 PM CDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT EARLY IN THE WORK WEEK. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE BAY...AND A GALE WARNING FOR THE LAKE FROM MONDAY MORNING THROUGH MONDAY NIGHT. AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:28 AM CDT | Wind Advisory | GRB | Door | 22 hr |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.